Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 33, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at Dec 29, 2021, 2:06 AM EST for Rush County, Indiana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2021, 2:06 AM EST (07:06 UTC)
- Expired
- Dec 29, 2021, 11:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Rush County, IN
The radar
The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 103 kt
- 0-1 km storm-relative helicity
- 833 m²/s²
- 0-3 km storm-relative helicity
- 829 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935
WGUS43 KIND 290706
FLWIND
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
206 AM EST Wed Dec 29 2021
INC139-291600-
/O.NEW.KIND.FA.W.0033.211229T0706Z-211229T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rush IN-
206 AM EST Wed Dec 29 2021
...FLOOD WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING...
* WHAT...Flooding caused by excessive rainfall is expected.
* WHERE...A portion of central Indiana, including the following
county, Rush.
* WHEN...Until 1100 AM EST Wednesday.
* IMPACTS...Flooding along the Flatrock River near Raleigh and other
low-lying and flood-prone locations is occurring.
* ADDITIONAL DETAILS...
- At 204 AM EST, Gauge reports indicated flooding is already
occurring in the warned area.
- Some locations that will experience flooding include...
mainly rural areas of Northeastern Rush County
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3975 8537 3975 8536 3973 8536 3973 8537
$$
50What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Dec 29, 12:27 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 29, 12:27 AM EST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1227 AM EST Wed Dec 29 2021 .Forecast Update... Issued at 1227 AM EST Wed Dec 29 2021 Visibilities on the whole have improved across much of the advisory area. However, visibilties are still unstable with bouncing noted at numerous sites based on observations. Thus, will not yet cancel the Dense Fog Advisory. && .Short Term...(This evening through Wednesday night) Issued at 309 PM EST Tue Dec 28 2021 Some near term changes to the grids included adding mixed snow across northern counties following several photos and reports from the public of flakes of various sizes from West Lafayette to the I- 69 corridor...and more importantly a report of patchy, thin slush on roads north of Frankfort in Clinton County. Despite the approaching surface lows' more southerly trend towards the Ohio Valley, and corresponding easterly winds therefore backing to the ENE so far today...confidence remains high that WAA aloft will maintain a primary rain event, with antecedent ground warmth allowing essentially no impacts. Snow may remain the primary precipitation type for much of Carroll and Howard counties through this afternoon, yet any light accumulations here would be confined to rooftops and other elevated surfaces. Otherwise, today's generally light to moderate rain event had brought 0.40-0.75 inches of rain to many locations across the CWA through early this afternoon. The earlier warm advective rain was departing northeastern zones, while the second period of rainfall had already entered most western zones...while mainly dry conditions had at least briefly entered south-central counties. Therefore more light-moderate rain will cross the region over the next several hours, before ending from west to east this evening as forcing departs to the northeast and decent mid-level subsidence arrives rather quickly from the west. Additional rainfall of 0.10-0.50 is expected with greater amounts to the north...and overall totals 0.50- 1.00 for most locations. Low cloud will linger into the overnight, perhaps only briefly scattering out across southwestern zones. After a short dry period late tonight and Wednesday morning...the active zonal west-southwesterly rain machine will bring yet another wave across the Mid-West, albeit much weaker. Chances of rain will spread over central Indiana from south to north through the late day and early evening. The brief period of scattered showers will taper off from west to east late Wednesday night as the disturbance crosses southern Indiana. As was the case today, marginally cold soundings may promote wet snow mixing in with whatever light showers cross far northwestern and north-central counties in the evening. Expect little or no impacts per antecedent warm ground, and air temperatures progged to stay in the mid-30s during any hydrometeors. A greater impact for much of the short term will be the threat of at least patchy fog, generally over central and northern counties following today's rain and diminishing winds this evening. Temperatures will hold in the 30s along and north of I-70 tonight while readings drop into the 40-45 range across the southern zones. Readings will rebound modestly Wednesday amid considerable cloudiness and light northerly flow with highs ranging from the low 40s far north to the low 50s for Bloomington and south. Wednesday night will drop to the mid 30s to low 40s across the region. && .Long Term...(Thursday through Tuesday) Issued at 300 PM EST Tue Dec 28 2021 Thursday Through Thursday Night. Rain will come to an end across central Indiana late Wednesday night as the forcing associated with an 850 to 700mb jet exits the area. Dry weather then briefly returns for Thursday but with the polar air locked well into Canada, temperatures look to remain well above average. Model soundings still show moderate saturation at the mid levels, so expect at least partly cloudy skies to continue through the overnight hours before the thicker clouds arrive Friday. Friday Through Tuesday. The next rain producing system will move out of the Southern Rockies and track to the northeast Thursday into early Friday with precipitation for central Indiana beginning Friday afternoon. Confidence in the track of the low has increased but there remains many of the mesoscale features that remain uncertain that will impact the axis of heaviest rain or the threat for thunderstorms. Current thoughts are the axis of heaviest precipitation will be south of the Ohio River with northerly surface flow across much of the area. This will keep central Indiana out of the warm sector and keep thunder or strong storm threats to near zero. If the track inches northward a bit, the southern counties could see a few thunderstorms. A weak TROWAL may allow for some snow to mix into the northern counties Saturday into early Sunday after the initial round of rain, but confidence in both the strength of the TROWAL and how could the airmass is are both low at this time. High pressure and seasonable weather then arrives Monday into Tuesday as high pressure builds across the area. && .Aviation...(06Z TAF Issuance) Issued at 1008 PM EST Tue Dec 28 2021 IMPACTS: -- At least temporarily dense fog (one quarter mile or less) tonight. -- LIFR or lower ceilings possible. -- Light and variable winds should trend northwesterly and eventually northeasterly. Discussion: Northwest of the band of rain that is departing, where the ground is wet and low-levels are very moist, even modest cooling has resulted in fog tonight. This is not a classic radiative or advective scenario since both drivers are relatively modest. Thus, some variability in visibility may be experienced through the night. Although the lowest visibility is occurring near IND westward along/near the I-70 corridor late this evening, further expansion eastward and southeastward is likely. Improving conditions are expected during the morning. Until then, expect some amendments based on observational trends due to uncertainty on ceiling heights and visibilities. && .IND WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 7 AM EST this morning for INZ036-037- 039-040-045>049-052>057. && Update...50 Short Term...AGM Long Term...White Aviation...BRB
Hazardous weather outlook, Dec 28, 11:28 PM EST, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 1128 PM EST Tue Dec 28 2021 INZ021-028>031-035>049-051>057-060>065-067>072-300430- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 1128 PM EST Tue Dec 28 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Areas of fog will continue through the night. Fog may be dense in spots, with visibility of a quarter of a mile or less. Visibility may vary greatly over short distances. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Dec 28, 9:45 PM EST, 4 hours 21 minutes before
Special Weather Statement National Weather Service Indianapolis IN 945 PM EST Tue Dec 28 2021 INZ036-037-039-043>048-051>056-060>063-290900- Montgomery-Boone-Hamilton-Vermillion-Parke-Putnam-Hendricks- Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan- Greene-Monroe-Brown- Including the cities of Crawfordsville, Lebanon, Zionsville, Fishers, Carmel, Noblesville, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, and Nashville 945 PM EST Tue Dec 28 2021 ...AREAS OF FOG EXPECTED TONIGHT... Fog is expected across portions of central Indiana through the night. Visibility may fall to under one half mile in some locations causing hazardous driving conditions. Drivers may experience rapid visibility changes. Improving conditions are expected by early Wednesday morning.
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:59 PM EST | River Flood Warning | IND | Delaware, Randolph | 25 hr |
| Dec 28, 8:59 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 9 days |
| Dec 28, 8:59 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 8 days |
| Dec 28, 8:59 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 6 days |
| Dec 28, 8:59 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Dec 28, 10:20 PM EST | Dense Fog Advisory | IND | Boone, Clay, Hamilton, Hancock, Hendricks, Henry and 9 more | 5 hr |
| Dec 29, 6:16 AM EST | River Flood Warning | IND | Johnson | 14 hr |
| Dec 29, 1:33 PM EST | Areal Flood Warning | IND | Rush | 6 hr |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.